Arizona, 2006

Hail in Arizona, June 21, 2006

June 21, 2006 · NWS TWC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 21, 9:32 AM MST, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 21, 9:32 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
932 AM MST WED JUN 21 2006

.SYNOPSIS...HIGH PRESSURE WILL BRING CONTINUED SEASONABLY HOT DAYS
TO SOUTHEAST ARIZONA AS IT SHIFTS FROM SOUTHERN CALIFORNIA INTO
SOUTHERN UTAH. MOISTURE FROM OUTFLOWS GENERATED BY THUNDERSTORMS IN
MEXICO WILL BRING A FEW MAINLY MOUNTAIN THUNDERSTORMS TO THE AREA
THIS AFTERNOON AND AGAIN OVER THE UPCOMING WEEKEND.

&&

.DISCUSSION...MORE VIGOROUS OUTFLOW PUSHED ACROSS THE CWA OVERNIGHT
WITH DEWPOINTS BRIEFLY SPIKING IN THE MID 50S OVER THE CENTRAL AND
SOUTHERN CWA. FORTUNATELY THE OUTFLOW ARRIVED BEFORE THE 12Z
SOUNDING WAS LAUNCHED SO WE HAVE A GOOD IDEA ON HOW DEEP /OR IN THIS
CASE...SHALLOW/ IT WAS. WE SHOULD EASILY MIX BACK DOWN INTO THE
UPPER 30S/LOWER 40S THIS AFTERNOON WHICH MEANS WE WON/T BE EVEN
CLOSE TO THE MAGIC 54F AVERAGE DAILY DEWPOINT. STILL...THE MOISTURE
INTRUSION AND WEAK UPPER LEVEL DEFORMATION AREA OVER THE FAR SE
CORNER WILL SUPPORT A FEW MORE HIGH BASED TSTMS A LITTLE FARTHER NW
COMPARED TO YESTERDAY...WITH JUST ENOUGH CAPE AND HIGH ENOUGH CLOUD
BASES TO SUPPORT A FEW MICROBURSTS. UPDATE MID SHIFT MADE TO INCLUDE
10-20 POPS SE OF KTUS IS A WINNER. WE/LL WATCH CLOSELY IN CASE WE
NEED TO EXPAND THIS A LITTLE NW AND ISSUE AN HWO. WITH THE 12Z
SOUNDING SHOWING SW FLOW IN THE LOWER LEVELS AND WATER VAPOR IMAGERY
SHOWING THAT THE DRIER SW FLOW TAKING OVER ALOFT AS WELL...THINK THE
TSTM PLACEMENT IS VERY GOOD FOR TODAY...AS IS THE DRIER FORECAST ON
THU.

THE STRONGER AND DEEPER OUTFLOW LAST NIGHT MAY BE A SIGN OF THINGS
TO COME THIS WEEKEND AS THE UPPER HIGH CONSOLIDATES OVER N AZ/S UT.
WE HAVE A +6.5MB PRESSURE DIFFERENTIAL UP THE GULF OF CA THIS
MORNING THANKS TO TWO SUCCESSIVE NIGHTS OF REMNANT MCS CLOUDS
PASSING ACROSS THE SOUTHERN GULF. THE VERY WELCOME 12Z GUYMAS/
EMPALME SOUNDING THIS MORNING SHOWED FLOW UP THE GULF WITH E FLOW
FROM 6-30KFT. WHILE THE UP-GULF FLOW IS RATHER WEEK...IT HAS DECENT
DEPTH. WILL BE INTERESTED TO SEE 12Z MODELS AND HOW THEY HANDLE THIS
NEW BUT POTENTIALLY CRITICAL PIECE OF DATA FROM OUR SOUTH.

&&

.FIRE WEATHER...OUTFLOW FROM STORMS IN MEXICO WILL PROBABLY ONCE
AGAIN BRING A FEW MOUNTAIN THUNDERSTORMS NEAR THE BORDER TODAY.
ALTHOUGH WE WILL CONTINUE TO EXPERIENCE NORMAL UPSLOPE GUSTINESS FOR
THE NEXT FEW AFTERNOONS...WINDS OVERALL WILL TREND LIGHTER AS HIGH
PRESSURE OVER THE EASTERN PACIFIC SHIFTS INTO THE SOUTHERN GREAT
BASIN. THE FLOW AROUND THIS HIGH WILL EVENTUALLY BEGIN TO TAP DEEPER
MOISTURE FROM THE SOUTHERN PLAINS...WHILE INCREASING THUNDERSTORM
ACTIVITY IN SONORA AND CHIHUAHUA STARTS TO PUSH DEEPENING OUTFLOWS
THIS WAY AND OUR OWN THUNDERSTORM ACTIVITY SLOWLY INCREASES.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS. KDUG WILL BE MOST VULNERABLE TO STRONG TSTM-GENERATED WINDS
THIS AFTERNOON.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE

&&

PYTLAK

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 21, 12:07 PM MST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1207 PM MST WED JUN 21 2006

AZZ019-030-033>035-221915-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1207 PM MST WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
SOUTHEASTERN ARIZONA...GENERALLY SOUTH AND EAST OF THE TUCSON AREA
THIS AFTERNOON. THESE STORMS WILL FIRST DEVELOP OVER THE HIGHER
MOUNTAINOUS TERRAIN THEN GRADUALLY PUSH NORTHEAST AT 15 MPH OFF THE
MOUNTAINS AND INTO THE LOWER VALLEYS THROUGH THE AFTERNOON. THE MAIN
THREAT FROM THESE STORMS ARE STRONG GUSTY WINDS APPROACHING 50 MPH
WHICH WILL CAUSE BLOWING DUST AND REDUCED VISIBILITIES. RAINFALL
WILL GENERALLY BE LESS THAN ONE QUARTER OF AN INCH. AFTER SUNSET
THE THUNDERSTORM ACTIVITY WILL RAPIDLY DIMINISH WITH THE LOSS OF
DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE
OF THUNDERSTORMS MAINLY NEAR THE MEXICAN BORDER THURSDAY
AFTERNOON. AS HIGH PRESSURE ALOFT MOVES INTO SOUTHERN UTAH THIS
WEEKEND...EASTERLY FLOW WILL CAUSE AN INCREASE OF MOISTURE
CAUSING A SOMEWHAT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LADER

The radar

The Tucson radar (KEMX), 49 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cochise

When
June 21, 1:38 PM MST to 1:50 PM MST
Where
Cochise County, Sierra Vista
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.550, -110.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5514380.